Texas, 2007

Hail in Texas, April 29, 2007

April 29, 2007 · NWS EWX · 1 event in 1 county or zone

A severe thunderstorm produced hail in Maverick County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

A severe thunderstorm produced hail in Maverick County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 29, 6:59 PM CST, 2 hours 54 minutes earlier.

Area forecast discussion, Apr 29, 6:59 PM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT SUN APR 29 2007

.UPDATE...
HAVE UPDATED THE FORECASTS TO INCLUDE TORNADO WATCH 200 FOR
WESTERN AREAS OF SOUTH CENTRAL TEXAS. CONVECTIVE PARAMETERS
SUGGEST AN MCS WILL ORGANIZE AS THUNDERSTORMS COME OFF THE SIERRA
MADRE THEN CROSS THE RIO GRANDE AND MOVE INTO SOUTH CENTRAL TEXAS.
HAVE ALSO ADDED MENTION OF SEVERE AND LOCALLY HEAVY RAINFALL FOR
AREAS AROUND THE I-35 CORRIDOR FOR LATER TONIGHT SHOULD MCS HOLD
TOGETHER. HAVE ADDED MENTION OF SEVERE TO THE ALREADY MENTIONED
LOCALLY HEAVY RAINFALL FOR MONDAY AND MONDAY NIGHT AS UPPER LOW
MOVES THROUGH. FLASH FLOOD WATCH MAY HAVE TO BE EXTENDED INTO
THOSE PERIODS AS WELL AS EXTENDED FURTHER EAST. FINALLY, HAVE
LOWERED POPS FOR THIS EVENING IN THE EAST. OTHERWISE, ONGOING
FORECAST GENERALLY ON TRACK WITH ONLY OTHER CHANGES TO THE
SENSIBLE WEATHER GRIDS FOR TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 627 PM CDT SUN APR 29 2007/

AVIATION...
ISOLATED TO SCATTERED CONVECTION ASSOCIATED WITH THE SEA BREEZE
WILL IMPACT THE I-35 TAF SITES OF KHYI AND KAUS FROM 00Z TO 02Z.
THIS ACTIVITY WILL WEAKEN AFTER 01Z AS IT MOVES NORTHWARD.
IFR/MVFR CONDITIONS WILL OCCUR IN THE VICINITY OF THIS ACTIVITY.
ISOLATED STRONG STORMS OVER NORTHERN MEXICO AND ALONG THE EASTERN
SLOPES OF THE SIERRA MADRE ARE ASSOCIATED WITH AN UPPER LOW
PRESSURE SYSTEM CENTERED NEAR KELP. THESE STORMS WILL MOVE EAST
AND IMPACT KDRT FROM 03Z TO 05Z. A MESOSCALE CONVECTIVE COMPLEX
IS EXPECTED TO EVOLVE OVER NORTHERN MEXICO THIS EVENING. THIS
COMPLEX OF SHOWERS AND THUNDERSTORMS WILL SLOWLY MOVE EASTWARD
ACROSS SOUTH CENTRAL TEXAS OVERNIGHT. ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE I-35 TAF SITES AFTER
09Z. ONCE AGAIN IFR/MVFR CONDITIONS WILL OCCUR WITH THE PASSAGE OF
THESE STORMS. THERE WILL BE A LULL IN THE CONVECTION MONDAY
MORNING. HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP IN THE AFTERNOON AS THE UPPER LEVEL STORM SYSTEM MOVES
EAST ACROSS CENTRAL TEXAS.

PREV DISCUSSION... /ISSUED 418 PM CDT SUN APR 29 2007/

DISCUSSION...
THE WEATHER PATTERN LOOKING OUT OVER THE NEXT 1 TO 2 WEEKS
CONTINUES TO LOOK WET...AS A SERIES OF WEATHER SYSTEMS IS
FORECAST TO TRACK ACROSS THE AREA OR CLOSE ENOUGH TO THE NORTH TO
BRING A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS.
FORECASTS SHOW 500 HPA LOW OVER NORTH CENTRAL MEXICO AND THE
SOUTHWEST U.S. THIS AFTERNOON MOVING ACROSS THE BIG BEND
TONIGHT AND TO NORTH TEXAS ON MONDAY AND MONDAY NIGHT.
WITH LOW LIFTING NORTHEAST ACROSS THE BIG BEND TONIGHT...THE
THREAT OF HEAVY RAIN WILL CONTINUE OVER THE WEST PART OF
SOUTH CENTRAL TEXAS TONIGHT...SO INDICATED A FLASH FLOOD
WATCH FOR TONIGHT THROUGH NOON MONDAY.  FOR THE REST OF THE
CWA INDICATED SPECIAL WEATHER STATEMENT WITH INCREASING RAIN
CHANCES. SHOWED GOOD CHANCE OF RAIN THROUGH MONDAY AND MONDAY
NIGHT TO TUESDAY MORNING...WITH LOCALLY HEAVY RAIN POSSIBLE.
FINAL WAVE OF POTENTIAL RAIN MAKING PROCESSES STILL SHOWS
WITH WEAK 700 TO 300 HPA TROF OVER AREA TUESDAY MORNING.
MOMENTUM OF WEATHER SYSTEMS COMING FROM THE WEST AND S/W
TROFS TO THE NORTH ARE EXPECTED TO CARRY THE 500 HPA LOW
NORTHEAST OF THE AREA TUESDAY AFTERNOON. AS A RESULT RAIN
CHANCES MAY SLOWLY DECREASE FROM THE WEST TUESDAY AFTERNOON
AND EVENING.

FOR WEDNESDAY...FORECASTS SHOW SHORT LIVED AND FRAGILE RIDGE
ALOFT OVER THE AREA...THEN WEAKENING LATE WEDNESDAY AND
WEDNESDAY NIGHT. AS A RESULT SHOWED CHANCES OF SHOWERS
OR THUNDERSTORMS INCREASING AGAIN WEDNESDAY NIGHT AND
THURSDAY...AS ANOTHER WEATHER SYSTEM COMES IN FROM THE WEST...
BRINGING A CHANCE OF SHOWERS TO SOUTH CENTRAL TEXAS AGAIN FOR
WED NIGHT AND THURSDAY. AS THIS FASTER PACED SYSTEM MOVES OFF TO
THE EAST FRIDAY...DECREASING RAIN CHANCES SHOW UP AGAIN. SOMETIME
NEXT WEEKEND INCREASING MOISTURE IS FORECAST...IN ADVANCE OF A
BIGGER SCALE SPRING STORM SYSTEM THAT COULD BRING ANOTHER
RAIN/WEATHER EVENT...WITH SHOWERS AND THUNDERSTORMS...SOMEWHERE
IN A WINDOW FROM MAY 6TH OR 7TH TO MAY 9TH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              67  79  65  81  68 /  60  60  60  50  30
AUSTIN BERGSTROM INTL AIRPORT  66  79  65  82  66 /  60  60  60  50  30
DEL RIO INTL AIRPORT           64  79  68  89  69 /  90  60  40  20  10
SAN ANTONIO INTL AIRPORT       67  79  67  83  67 /  60  60  60  50  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES:
DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...VAL VERDE...
ZAVALA.

&&

04/13
Hazardous weather outlook, Apr 29, 7:15 PM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
815 PM CDT SUN APR 29 2007

TXZ171>173-188>194-205>209-220>225-301100-
LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-
BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-
WILSON-KARNES-GONZALES-DE WITT-LAVACA-
815 PM CDT SUN APR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.

.DAY ONE...TONIGHT...
AN UPPER LEVEL LOW PRESSURE SYSTEM WEST OF THE BIG BEND WILL
DRIFT SLOWLY EASTWARD THROUGH THE NEXT TWO DAYS. THE SYSTEM WILL
PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING BECOMING
MORE NUMEROUS OVERNIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS ON
MONDAY...DECREASING SLIGHTLY IN COVERAGE BY TUESDAY. THERE WILL BE
A CHANCE FOR ISOLATED SEVERE STORMS BOTH DAYS ALONG WITH A THREAT
OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ183>185-202-203-217-218-228-301100-
VAL VERDE-EDWARDS-REAL-KINNEY-UVALDE-MAVERICK-ZAVALA-DIMMIT-
815 PM CDT SUN APR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.

.DAY ONE...TONIGHT...
...FLASH FLOOD WATCH IN EFFECT FROM 7 PM THIS EVENING THROUGH
MONDAY MORNING...

AN UPPER LEVEL LOW PRESSURE SYSTEM WEST OF THE BIG BEND WILL
DRIFT SLOWLY EASTWARD THROUGH THE NEXT TWO DAYS. THE SYSTEM WILL
PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING BECOMING
MORE NUMEROUS OVERNIGHT. SOME OF THE STORMS TONIGHT WILL BE SEVERE
AND WILL ALSO PRODUCE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS ON
MONDAY...DECREASING SLIGHTLY IN COVERAGE BY TUESDAY. THERE WILL BE
A CHANCE FOR ISOLATED SEVERE STORMS BOTH DAYS ALONG WITH A THREAT
OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

TXZ186-187-204-219-301100-
KERR-BANDERA-MEDINA-FRIO-
815 PM CDT SUN APR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.

.DAY ONE...TONIGHT...
AN UPPER LEVEL LOW PRESSURE SYSTEM WEST OF THE BIG BEND WILL
DRIFT SLOWLY EASTWARD THROUGH THE NEXT TWO DAYS. THE SYSTEM WILL
PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING BECOMING
MORE NUMEROUS OVERNIGHT. SOME OF THE STORMS TONIGHT WILL BE SEVERE
AND WILL ALSO PRODUCE HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS ON
MONDAY...DECREASING SLIGHTLY IN COVERAGE BY TUESDAY. THERE WILL BE
A CHANCE FOR ISOLATED SEVERE STORMS BOTH DAYS ALONG WITH A THREAT
OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

In the hours before

Special weather statement, Apr 29, 4:35 PM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 PM CDT SUN APR 29 2007

TXZ183-300000-
VAL VERDE-
INCLUDING THE CITY OF...DEL RIO
535 PM CDT SUN APR 29 2007

...TORNADO WATCH 198 IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A STRONG TO SEVERE
THUNDERSTORM LOCATED IN MEXICO 40 TO 50 MILES SOUTH OF DRYDEN.
MOVEMENT WAS EAST AT 15 MPH. THIS STORM WILL CROSS THE BORDER
BETWEEN 7 AND 8 PM...MOVING EAST ACROSS LAKE AMISTAD. STRONG
WINDS...DANGEROUS LIGHTNING AND HAIL WILL LIKELY ACCOMPANY THIS
STORM. INTERESTS IN THE LAKE AMISTAD AREA SHOULD KEEP A WARY
WEATHER EYE TO THE WEST.

BOATERS ARE ADVISED TO SEEK SAFE HARBOR NOW WITH THE APPROACH OF
THIS STRONG THUNDERSTORM.
Special weather statement, Apr 29, 5:33 PM CST, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 PM CDT SUN APR 29 2007

TXZ183-300100-
VAL VERDE-
INCLUDING THE CITY OF...DEL RIO
633 PM CDT SUN APR 29 2007

...TORNADO WATCH 198 IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A STRONG THUNDERSTORM CROSSING THE RIO GRANDE RIVER IN THE
VICINITY OF LANGTRY. THIS STORM IS CAPABLE OF PRODUCING WIND
GUSTS OF 50 MPH...PEA TO MARBLE SIZED HAIL AND DANGEROUS
LIGHTNING. LOCALLY HEAVY RAINFALL MAY ALSO CAUSE BRIEF STREET
FLOODING IN LANGTRY. MOVEMENT WAS EAST NORTHEAST AT 15 TO 20 MPH.
Special weather statement, Apr 29, 8:50 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
950 PM CDT SUN APR 29 2007

TXZ183-202-217-300400-
VAL VERDE-KINNEY-MAVERICK-
INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...EAGLE PASS
950 PM CDT SUN APR 29 2007

...A SEVERE THUNDERSTORM IN MEXICO CAPABLE OF PRODUCING A TORNADO
APPROACHING THE RIO GRANDE NEAR QUEMADO...

A SEVERE THUNDERSTORM LOCATED IN MEXICO ABOUT 25 MILES WEST OF
QUEMADO WAS MOVING GENERALLY EASTWARD AT ABOUT 20 MPH. THIS STORM
CONTAINS VERY LARGE HAIL...POSSIBLE DAMAGING WINDS AND IS CAPABLE
OF PRODUCING A TORNADO. THIS STORM WILL LIKELY CROSS THE RIO
GRANDE NEAR OR JUST NORTH OF QUEMADO BETWEEN 1030 PM AND 11 PM.
PERSONS IN THE PATH OF THIS STORM SHOULD BE PREPARED TO TAKE
SHELTER WHEN A WARNING IS ISSUED FOR THIS STORM.

The radar

The Laughlin AFB radar (KDFX), 49 km away, was scanning. The volume nearest the first event began at 03:54 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Maverick

When
April 29, 9:53 PM CST to 10:05 PM CST
Where
Maverick County, Quemado to 3 mi SE of Quemado
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
28.950, -100.630

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27729.